| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/16/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that two (2) screws fractured and there was a sixty (60) minute delay while the fractured shafts of the screws were removed from the patient.The patient did not have a catheter at the beginning of the surgery, and a catheter was put in after the screw fractures as the surgeon realized the surgery would take longer than anticipated.No additional patient consequences have been reported.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
Event or Problem Description
It was reported that two (2) screws fractured and there was a sixty (60) minute delay while the fractured shafts of the screws were removed from the patient.The patient did not have a catheter at the beginning of the surgery, and a catheter was put in after the screw fractures as the surgeon realized the surgery would take longer than anticipated.The screws were removed by cutting away bone and tissue around the broken screw in order to make enough room for wire drivers to grab onto the end and twist it out.No additional patient consequences have been reported.
Event or Problem Description
No further event information is available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspections of the returned screws show heavy signs of use.The screws have both fractured where the screw threads meet the screw head.The complaint is confirmed.A determination cannot be made as to what caused the screws to fracture.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.